Alert archive / South Dakota / Wind Advisories in 2025

Wind Advisory 10, NWS Sioux Falls, SD

March 22, 20254 states

NWS Sioux Falls, SD issued this wind advisory at Mar 22, 2025, 2:25 PM CDT for 4 states. It took effect at Mar 23, 2025, 3:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2025, 2:25 PM CDT (19:25 UTC)
In effect from
Mar 23, 2025, 3:00 AM CDT
Expired
Mar 23, 2025, 7:00 PM CDT
In force
16 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS73 KFSD 221925
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
225 PM CDT Sat Mar 22 2025

NEZ013-014-SDZ038>040-050-052>071-230400-
/O.NEW.KFSD.WI.Y.0010.250323T0800Z-250324T0000Z/
Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-
Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-
Clay-Union-
Including the cities of Wessington Springs, Orland, Sioux Falls,
Arlington, Wagner, Wakefield, Alcester, Tripp, Lennox, Lake
Andes, Harrisburg, Vermillion, Alpena, Burke, Mitchell, White
Lake, Allen, Springfield, Marty, Clayton, Beresford, Delmont,
Kimball, Ponca, Emery, Montrose, Avon, De Smet, Menno, Armour,
Corsica, Viborg, Howard, Plankinton, Lake Preston, Centerville,
Flandreau, Chamberlain, Stickney, Platte, Irene, Tabor,
Canistota, Tyndall, Marion, Jefferson, Parkston, Yankton, Elk
Point, Brookings, Chancellor, South Sioux City, Gregory, Madison,
Bridgewater, Alexandria, Parker, Hurley, Freeman, Woonsocket,
Canton, North Sioux City, Scotland, Huron, Salem, and Tea
225 PM CDT Sat Mar 22 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska and central, east central, 
  south central, and southeast South Dakota.

* WHEN...From 3 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-230400-
/O.NEW.KFSD.WI.Y.0010.250323T1200Z-250324T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-
Including the cities of Cherokee, Le Mars, Sioux City, Spirit
Lake, Slayton, Hawarden, Orange City, Storm Lake, Hendricks,
Sibley, Hartley, Mountain Lake, Jackson, George, Luverne, Battle
Creek, Marshall, Spencer, Arnolds Park, Tyler, Fulda, Holstein,
Milford, Hull, Rock Rapids, Sheldon, Worthington, Sanborn, Ida
Grove, Ivanhoe, Windom, Sioux Center, Larchwood, Lake Benton,
Lakefield, Pipestone, Inwood, and Rock Valley
225 PM CDT Sat Mar 22 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa and southwest 
  Minnesota.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Meyers
4 follow-up statements
558 
WWUS73 KFSD 230325
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1025 PM CDT Sat Mar 22 2025

NEZ013-014-SDZ038>040-050-052>071-231130-
/O.CON.KFSD.WI.Y.0010.250323T0800Z-250324T0000Z/
Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-
Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-
Clay-Union-
Including the cities of Brookings, Lake Andes, Madison, Ponca,
Marion, Jefferson, Orland, Tabor, White Lake, Gregory, Wagner,
Menno, Marty, Parkston, Canton, Bridgewater, Tripp, Sioux Falls,
Flandreau, South Sioux City, Vermillion, Springfield, Avon, Lake
Preston, Harrisburg, Huron, Parker, Mitchell, Arlington, Howard,
Alexandria, Burke, Centerville, Wakefield, Lennox, Tyndall,
Plankinton, Emery, Wessington Springs, Chancellor, Tea, De Smet,
Allen, Viborg, Freeman, Elk Point, Beresford, Delmont,
Woonsocket, Alcester, Alpena, Salem, Chamberlain, Yankton,
Corsica, Clayton, Hurley, Scotland, North Sioux City, Kimball,
Stickney, Montrose, Platte, Armour, Irene, and Canistota
1025 PM CDT Sat Mar 22 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska and central, east central, 
  south central, and southeast South Dakota.

* WHEN...From 3 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-231130-
/O.CON.KFSD.WI.Y.0010.250323T1200Z-250324T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-
Including the cities of Hendricks, Mountain Lake, Hawarden,
Larchwood, George, Sioux Center, Sheldon, Spencer, Ida Grove,
Holstein, Tyler, Milford, Rock Valley, Lake Benton, Pipestone,
Luverne, Hartley, Fulda, Rock Rapids, Sibley, Battle Creek, Sioux
City, Arnolds Park, Marshall, Cherokee, Sanborn, Ivanhoe, Windom,
Hull, Spirit Lake, Storm Lake, Jackson, Worthington, Lakefield,
Slayton, Inwood, Orange City, and Le Mars
1025 PM CDT Sat Mar 22 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa and southwest 
  Minnesota.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Dux
105 
WWUS73 KFSD 230737
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
237 AM CDT Sun Mar 23 2025

NEZ013-014-SDZ038>040-050-052>071-231545-
/O.CON.KFSD.WI.Y.0010.250323T0800Z-250324T0000Z/
Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-
Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-
Clay-Union-
Including the cities of Marion, Alexandria, Marty, Ponca, Lennox,
Brookings, Chancellor, Platte, Kimball, Wakefield, Tyndall,
Jefferson, Burke, Chamberlain, Emery, Salem, Plankinton, Corsica,
Freeman, Canton, Parkston, Tabor, Howard, Sioux Falls, Menno,
Tripp, Harrisburg, Montrose, Bridgewater, Centerville,
Vermillion, Scotland, Lake Andes, Viborg, White Lake, Alpena,
Wessington Springs, Arlington, Irene, Elk Point, Clayton, South
Sioux City, Delmont, Madison, Orland, Canistota, Hurley,
Alcester, Allen, Parker, Woonsocket, North Sioux City, Lake
Preston, Yankton, De Smet, Gregory, Mitchell, Flandreau, Armour,
Tea, Huron, Avon, Springfield, Stickney, Wagner, and Beresford
237 AM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northeast Nebraska and central, east central, 
  south central, and southeast South Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-231545-
/O.CON.KFSD.WI.Y.0010.250323T1200Z-250324T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-
Including the cities of Hull, Ida Grove, Battle Creek, Luverne,
Arnolds Park, Holstein, Storm Lake, Sioux City, Lakefield,
Cherokee, Hawarden, Rock Rapids, Sibley, Pipestone, Spencer,
Tyler, Orange City, Sanborn, Marshall, Ivanhoe, Windom, Jackson,
Inwood, Spirit Lake, Fulda, Mountain Lake, Sioux Center, Rock
Valley, Le Mars, George, Hartley, Sheldon, Hendricks, Larchwood,
Lake Benton, Worthington, Slayton, and Milford
237 AM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa and southwest 
  Minnesota.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AP
086 
WWUS73 KFSD 231542
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1042 AM CDT Sun Mar 23 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-240000-
/O.CON.KFSD.WI.Y.0010.000000T0000Z-250324T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-
Including the cities of George, Le Mars, Cherokee, Orange City,
Windom, Mountain Lake, Rock Rapids, Worthington, Jackson,
Luverne, Ivanhoe, Lakefield, Tyler, Lake Benton, Battle Creek,
Marshall, Sioux Center, Sanborn, Hartley, Storm Lake, Sioux City,
Sibley, Hendricks, Spirit Lake, Milford, Hull, Rock Valley,
Larchwood, Pipestone, Spencer, Slayton, Arnolds Park, Holstein,
Fulda, Sheldon, Ida Grove, Inwood, and Hawarden
1042 AM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northwest and west central Iowa and southwest 
  Minnesota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ013-014-SDZ038>040-050-052>071-240000-
/O.CON.KFSD.WI.Y.0010.000000T0000Z-250324T0000Z/
Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-
Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-
Clay-Union-
Including the cities of Brookings, Menno, Avon, Canistota,
Beresford, Chamberlain, Montrose, Tyndall, Lake Preston, Delmont,
Gregory, Clayton, White Lake, Stickney, Springfield, Alcester,
Alpena, Woonsocket, South Sioux City, Emery, Parker, Orland,
Irene, Huron, Madison, Marion, Marty, Tabor, Vermillion, Corsica,
Tripp, Hurley, Bridgewater, Allen, Wagner, Mitchell, Arlington,
Sioux Falls, Centerville, Wakefield, Lennox, Tea, Jefferson,
Howard, North Sioux City, Viborg, Freeman, Lake Andes,
Plankinton, Ponca, Salem, Yankton, Chancellor, Armour, De Smet,
Burke, Scotland, Parkston, Wessington Springs, Platte,
Harrisburg, Canton, Kimball, Alexandria, Flandreau, and Elk Point
1042 AM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northeast Nebraska and central, east central, 
  south central, and southeast South Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Meyers
519 
WWUS73 KFSD 232342
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
642 PM CDT Sun Mar 23 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-240045-
/O.EXP.KFSD.WI.Y.0010.000000T0000Z-250324T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-
Bon Homme-Yankton-Clay-Union-
Including the cities of Huron, Avon, Ivanhoe, Alexandria,
Corsica, Hurley, Scotland, North Sioux City, Larchwood, Salem,
Allen, Inwood, Tyler, Mountain Lake, Pipestone, Hawarden,
Brookings, Wakefield, Plankinton, Cherokee, Arlington, Milford,
Platte, Gregory, Canton, Jackson, Fulda, Tripp, Woonsocket,
Madison, Marshall, Tabor, Viborg, Beresford, Kimball, Vermillion,
Holstein, South Sioux City, Mitchell, Wagner, Wessington Springs,
Arnolds Park, Tea, Le Mars, Hartley, Springfield, Luverne,
Parkston, Irene, Chamberlain, Alcester, Delmont, Marion, Lake
Preston, Emery, Alpena, Bridgewater, Sanborn, Storm Lake, Elk
Point, Montrose, Tyndall, Canistota, Worthington, Spencer, De
Smet, Windom, Ponca, Parker, Flandreau, Freeman, Lake Benton,
Battle Creek, Marty, Sioux Center, Rock Rapids, Slayton,
Hendricks, Armour, White Lake, Lakefield, Sioux City, Spirit
Lake, Sheldon, Stickney, Chancellor, Ida Grove, Howard, Menno,
Rock Valley, Burke, Sibley, Hull, Orland, Harrisburg, Clayton,
Centerville, Orange City, Jefferson, Yankton, Sioux Falls, Lake
Andes, Lennox, and George
642 PM CDT Sun Mar 23 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds will continue to weaken through the evening hours.  Occasional 
gusts to 35 mph may still be possible through 9pm.

$$

Dux

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:27 PM CDT, 1 hour 58 minutes earlier. Its key messages:

  • A Red Flag Warning has been issued for areas along and west of the James River Valley, in effect from 1 pm to 8 pm Saturday. Warm afternoon temperatures, low relative humidity, and gusty southerly winds will result in critical fire danger this afternoon.
  • Light precipitation is possible Saturday night through Sunday morning. Initially precipitation will be rain, but by Sunday morning it may transition to a rain/snow mix or all snow as temperatures cool.
  • Strong northwesterly winds Sunday afternoon are expected to gust 40-50 mph. Though temperatures will be cooler and relative humidity higher, strong winds could result in rapid fire spread.
  • Temperatures will warm back to above average for the majority of next week.
Area forecast discussion, Mar 22, 12:27 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1227 PM CDT Sat Mar 22 2025

.KEY MESSAGES...

- A Red Flag Warning has been issued for areas along and west of
  the James River Valley, in effect from 1 pm to 8 pm Saturday.
  Warm afternoon temperatures, low relative humidity, and gusty
  southerly winds will result in critical fire danger this
  afternoon.

- Light precipitation is possible Saturday night through Sunday
  morning. Initially precipitation will be rain, but by Sunday
  morning it may transition to a rain/snow mix or all snow as
  temperatures cool.

- Strong northwesterly winds Sunday afternoon are expected to
  gust 40-50 mph. Though temperatures will be cooler and
  relative humidity higher, strong winds could result in rapid
  fire spread.

- Temperatures will warm back to above average for the majority
  of next week.

&&

.DISCUSSION...
Issued at 301 AM CDT Sat Mar 22 2025

TODAY: A weak upper ridge and midlevel WAA warm the 850 mb layer
into the 4-10 degrees C range. Good mixing through that level will
help surface temperatures climb into the 50s and 60s this afternoon.
Light and variable winds will become southerly an increase in
response to a tightening SPG as an upper trough and associated
surface low approach from the northwest. Gusts this afternoon look
to be in the 25-35 mph range, slightly less than yesterday. Looking
at model soundings, the entire column looks dry for most of the day.
As air aloft subsides, we can expect further drying at the surface,
resulting in very low relative humidity values and elevated fire
danger. Areas along and east of I-29 can expect relative humidity to
fall to less than 35%, and for areas along and east of the James
River Valley values of less than 25% are expected. Taking into
consideration the dry conditions and breezy winds, the Red Flag
Warning in place continues to look appropriate for today. Please see
the Fire Weather Discussion for more.

THIS EVENING-SUNDAY: Ahead of the upper wave and surface low,
positive vorticity advection will help to destabilize the
midlevels. Moisture in the midlevels advects in from the north-
northwest, gradually saturating the column from the top down. As
weak instability builds, an 800-700 mb band of frontogenesis
will trigger some light rain showers beginning this evening and
continuing through Sunday morning. There is some uncertainty as
to when rain will actually begin. CAMS indicate rain could begin
as soon as early afternoon in the western portions of our
region. However, model soundings do not agree and indicate that
column saturation does not occur until this evening/overnight.
Overall, QPF is low, with only a few hundredths expected. With
much of that going to saturate the column, I believe the CAMS
are premature in their precipitation onset timing. Have delayed
and reduced PoPs at onset to match this. Lows for tonight are
expected to be in the 30s, with areas along and north of Highway
14 approaching freezing. With CAA flowing in behind the low, it
may cool the air column enough that rain may transition to a
mix or all snow by sunrise for these northern areas.
Accumulating snow is not expected. Precipitation should be
completely clear of the area by early afternoon, and clouds will
gradually clear out by evening. Highs for Sunday will be
tempered by the CAA, in the 40s and 50s. The other item of
concern for Sunday will be the winds. Breezy winds from Saturday
will increase overnight with the strong push of CAA behind the
low pressure system Sunday morning. Northwesterly winds will be
fairly uniform in direction and deep, allowing for more
efficient mixing. As a result we can expect frequent strong
gusts of 40-45 mph Sunday afternoon, with gusts up to 50 mph
possible. Though relative humidity will recover to above
critical levels Sunday afternoon, with gusts that strong any
fire has the potential to spread quickly. Winds gradually
decrease Sunday night.

MONDAY-FRIDAY: An upper ridge sets up over the Rockies for most of
next week, leaving our area in northwesterly flow aloft. A couple
weak shortwaves within the flow could result in light showers
Tuesday and Friday. As the ridge begins to shift east and breakdown
Friday, there is potential for a stronger storm system to move
through over the weekend. Details are uncertain at this point, but
if your plans for next weekend include outdoor activities you will
want to continue to monitor the forecast.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1227 PM CDT Sat Mar 22 2025

VFR conditions begin the TAF period. Mid and high level clouds are
pushing into the area from the west early this afternoon. Should see
these clouds continue to overspread the area throughout the
afternoon hours. Light rain is possible beneath the mid level clouds
but dry air in the low levels will likely prevent rain from reaching
the surface. As such, have not included any PROB30 groups in all
TAFs for this afternoon. The low level jet (LLJ) will ramp up this
evening, bringing low level wind shear (LLWS) to locations mainly
along and east of I-29.

The LLWS will end as a cold front pushes through the area, turning
the winds to out of the west/northwest. These winds will strengthen
through the overnight hours and persist through the rest of the
morning hours tomorrow with gusts up to 25-35 knots. Another round
of light rain showers is possible tomorrow morning. Have added
PROB30 groups to all TAF sites to account for this potential. Some
snowflakes may mix in with the rain but confidence is not high
enough to include mentioned of snow in a TAF at this time.

&&

.FIRE WEATHER...
Issued at 301 AM CDT Sat Mar 22 2025

Today will again be breezy, but less so than Friday. Southerly winds
increase in response to an approaching wave and surface low. Gusts
are expected to be 25-30 mph with a few gusts to 35 mph possible.
High temperatures are expected to be in the 50s to 60s, with the
warmest temperatures through central South Dakota. Along and west of
I-29 relative humidity is expected to fall to less than 35%, and
west of the James River Valley relative humidity is expected to fall
to less than 25%. The Grassland Fire Danger Index for most of the
region will be in the very high category. The Red Flag Warning that
was put in place in the previous forecast continues to look
appropriate. The warning runs from 1 pm until 8 pm today.

Rain chances begin tonight and continue in to Sunday. Relative
humidity will recover somewhat and remain above the critical 25%
threshold. However, strong northwesterly winds be gusting 40-45 mph
with potential for gusts of 50+ mph. Grassland Fire Danger Index as
a result will be in the very high category for the majority of the
region. Though conditions do not meet criteria for a headline,
caution with sources of sparks is imperative. Any fire in winds
that strong has the potential to spread quickly.

Periodically breezy and mostly dry conditions will keep fire danger
elevated through at least mid week.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 8 PM CDT this evening for SDZ038-050-
     052>054-057>060-063>065-068-069.
MN...None.
IA...None.
NE...None.

&&

DISCUSSION...AJP
AVIATION...Meyers
FIRE WEATHER...AJP
Hazardous weather outlook, Mar 22, 3:23 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
323 AM CDT Sat Mar 22 2025

IAZ001-002-012-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-
052>071-230830-
Lyon-Osceola-Sioux-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-
Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-Clay-Union-
323 AM CDT Sat Mar 22 2025

This Hazardous Weather Outlook is for northwest Iowa, southwest
Minnesota, central South Dakota, east central South Dakota, south
central South Dakota and southeast South Dakota.

.DAY ONE...Today and tonight.

Critical fire conditions are expected along and west of the James
River Valley today. Breezy southerly winds will gust 25-35 mph.

Tonight, light rain is possible, but totals remain low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Light rain may transition to snow for areas along and north of
highway 14 Sunday morning. No accumulation is expected. Strong
northwest winds may gust 40 to 50 mph. Though temperatures will be
cooler and relative humidity will recover somewhat, fire danger
remains elevated due to the strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ003-013-014-020>022-031-032-NEZ013-014-230830-
Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-
Dixon-Dakota-
323 AM CDT Sat Mar 22 2025

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa and northeast Nebraska.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow continues to melt over the next few days as temperatures rise
into the 40s and 50s. Fire danger will vary based on local snow
coverage and how quickly the ground warms and dries after the snow
melts. With periods of breezy to windy conditions today through
Sunday, be mindful of the potential for elevated fire danger in snow-
free areas where the ground has sufficiently dried out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in South Dakota, 2025Wind Advisories in Iowa, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.